Alert archive / Massachusetts / Small Craft Advisories in 2016
Small Craft Advisory 41, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Mar 15, 2016, 11:17 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2016, 11:17 AM EDT (15:17 UTC)
- Expired
- Mar 15, 2016, 2:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
947 WHUS71 KBOX 151517 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1117 AM EDT TUE MAR 15 2016 ANZ254-152330- /O.CAN.KBOX.GL.W.0020.000000T0000Z-160315T1800Z/ /O.EXB.KBOX.SC.Y.0040.000000T0000Z-160317T0000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1117 AM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-152330- /O.CAN.KBOX.GL.W.0020.000000T0000Z-160315T1800Z/ /O.EXB.KBOX.SC.Y.0040.000000T0000Z-160317T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1117 AM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-152330- /O.EXP.KBOX.GL.W.0020.000000T0000Z-160315T1500Z/ /O.EXB.KBOX.SC.Y.0040.000000T0000Z-160317T0000Z/ CAPE COD BAY- 1117 AM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT WEDNESDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT WEDNESDAY. * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232>234-152330- /O.EXP.KBOX.GL.W.0020.000000T0000Z-160315T1500Z/ /O.EXB.KBOX.SC.Y.0040.000000T0000Z-160316T0000Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 1117 AM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS AND SEAS...NORTHEAST WINDS 5 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-152330- /O.EXP.KBOX.GL.W.0020.000000T0000Z-160315T1500Z/ /O.EXB.KBOX.SC.Y.0040.000000T0000Z-160317T0000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 1117 AM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT WEDNESDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT WEDNESDAY. * WINDS AND SEAS...NORTH WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-151800- /O.EXP.KBOX.SC.Y.0040.000000T0000Z-160315T1500Z/ /O.NEW.KBOX.SC.Y.0041.160315T1517Z-160315T1800Z/ BOSTON HARBOR- 1117 AM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * WINDS AND SEAS...NORTHEAST WINDS 15 TO 20 KT. SEAS AROUND 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ236-151630- /O.EXP.KBOX.SC.Y.0040.000000T0000Z-160315T1500Z/ NARRAGANSETT BAY- 1117 AM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ ANZ256-152330- /O.EXT.KBOX.SC.Y.0040.000000T0000Z-160316T1500Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1117 AM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT WEDNESDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-152330- /O.EXT.KBOX.SC.Y.0040.000000T0000Z-160317T0000Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 1117 AM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-152330- /O.CON.KBOX.SC.Y.0040.000000T0000Z-160316T1200Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1117 AM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WINDS AND SEAS...NORTH WINDS 5 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
1 follow-up statement
824 WHUS71 KBOX 151826 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 226 PM EDT TUE MAR 15 2016 ANZ233-234-151930- /O.CAN.KBOX.SC.Y.0040.000000T0000Z-160316T0000Z/ VINEYARD SOUND-BUZZARDS BAY- 226 PM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ230-151930- /O.EXP.KBOX.SC.Y.0041.000000T0000Z-160315T1800Z/ BOSTON HARBOR- 226 PM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS EXPIRED THE SMALL CRAFT ADVISORY. $$ ANZ256-160230- /O.EXT.KBOX.SC.Y.0040.000000T0000Z-160316T1800Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 226 PM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT WEDNESDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-232-160230- /O.EXT.KBOX.SC.Y.0040.000000T0000Z-160316T1500Z/ CAPE COD BAY-NANTUCKET SOUND- 226 PM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT WEDNESDAY... * WINDS AND SEAS...NORTH WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-255-160230- /O.EXT.KBOX.SC.Y.0040.000000T0000Z-160317T1200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 226 PM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-160230- /O.EXT.KBOX.SC.Y.0040.000000T0000Z-160317T1200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 226 PM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-160230- /O.CON.KBOX.SC.Y.0040.000000T0000Z-160316T1200Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 226 PM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WINDS AND SEAS...NORTHWEST WINDS 5 TO 10 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-160230- /O.CON.KBOX.SC.Y.0040.000000T0000Z-160317T0000Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 226 PM EDT TUE MAR 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT WEDNESDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Mar 15, 10:12 AM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 15, 10:12 AM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1012 AM EDT TUE MAR 15 2016
.SYNOPSIS...
LOW PRESSURE MOVES OVER THE CAPE AND ISLANDS LATE TODAY...WITH
HEAVIER RAIN TAPERING TO LIGHTER RAIN/DRIZZLE FROM WEST TO EAST. FOG
AND DRIZZLE FOLLOWS OVERNIGHT. SCATTERED SHOWERS ARE EXPECTED AT
TIMES WEDNESDAY NIGHT THROUGH FRIDAY...BUT A WASHOUT IS NOT
EXPECTED. COLDER WEATHER ARRIVES FRIDAY AND CONTINUES INTO EARLY
NEXT WEEK. IT REMAINS UNCERTAIN IF A COASTAL STORM WILL BRING
SIGNIFICANT RAIN AND/OR SNOW TO THE REGION SUNDAY INTO MONDAY OR
PASS HARMLESSLY OUT TO SEA WITHOUT ANY PRECIPITATION AT ALL.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
10 AM UPDATE...
DRIZZLY DREARY DAY. AS THE OFFSHORE LOW S OF NEW ENGLAND LIFTS NE
ACROSS NANTUCKET INTO THE GULF OF MAINE...WILL SEE THE BREADTH OF
STRONGEST FORCING / TIGHTEST PRESSURE GRADIENT / STRONGEST WINDS
SHIFT NE OUT OF OUR REGION. BULK OF RAIN HAS ALREADY CONCLUDED...
BUT BENEATH A STOUT H9-85 INVERSION BENEATH WHICH ONSHORE FLOW
PREVAILS WE ARE SEEING A LOT OF MOISTURE POOLING RESULTING IN
AREAS OF FOG AND DRIZZLE. LIKELY TO BE SOCKED IN MUCH OF TODAY ALL
THE WAY W INTO THE CT RIVER VALLEY.
A GRADUAL IMPROVEMENT W TO E PARENT WITH ISENTROPIC DOWNSLOPE FLOW.
BUT OVERALL A CHILLY RAW DAY BENEATH A BLANKET OF LOW CLOUDS. IT
IS GOING TO BE A STRUGGLE TO RISE IN TEMPERATURES. PERHAPS WARMING
TO THE 50 DEGREE MARK OUT IN THE HARTFORD- METRO...OTHERWISE HIGHS
IN THE UPPER 30S INTO THE 40S.
WILL KEEP THE WIND ADVISORY GOING DESPITE THE MARGINAL IMPACT AND
FALLING BELOW CRITERIA. STILL SEEING SUSTAINED WINDS TO NEAR 30
MPH WITH GUSTS CLOSE TO 40. WILL ALLOW TO EXPIRE IN ANOTHER HOUR.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
LOW PRES WILL CONTINUE TO PULL INTO THE GULF OF MAINE WITH HIGH
PRES MOVING IN AND ALLOWING FOR SOME DRYING/SUBSIDENCE TO
CONTINUE ALOFT THROUGH THE NIGHT. MOISTURE IN THE LOW LVLS WILL BE
SLOW TO ERODE HOWEVER...TRAPPED WITHIN A STRONG INVERSION. THIS
SUGGESTS CONTINUED CLOUD COVER AND DRIZZLE RISK MOST OF THE
OVERNIGHT HOURS EVEN AS RAIN ENDS. SHOULD UPPER LVL CI/MID LVL AS
BEGIN TO BREAK...AGREE WITH PREVIOUS FORECASTER THAT SOME FOG
DEVELOPMENT IS POSSIBLE IF RADIATIONAL COOLING IS ALLOWED. DRY AIR
WILL BE CONTINUING TO WORK THEIR WAY IN AS FLOW WILL BE SHIFTING
MORE W OF N THROUGH THE PERIOD.
NOT CONFIDENT ENOUGH FOR ANY HEADLINES AT THIS POINT...BUT WILL
NEED TO MONITOR FOR SOME LOW VSBYS IN FOG AND STRATUS...UNTIL THE
NEAR SFC LAYER IS ALLOWED TO FINALLY DRY OUT.
MIN TEMPS STILL ON THE MILD SIDE THANKS TO CLOUD COVER/MOISTURE.
MAINLY IN THE UPPER 30S AND LOW 40S.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HIGHLIGHTS...
* MILD AFTERNOON/S WED AND THU AT LEAST INLAND FROM THE COAST
* SCT SHOWERS AT TIMES WED NIGHT THROUGH FRI BUT NOT A WASHOUT
* ISOLATED THUNDER WITH SMALL HAIL/GRAUPEL + GUSTY WINDS THU PM?
* NEAR TO BELOW NORMAL TEMPS LATE FRI INTO EARLY NEXT WEEK
* UNCERTAIN IF COASTAL STORM BRINGS SIGNIFICANT RAIN/SNOW SUN
INTO MON OR PASSES HARMLESSLY OUT TO SEA
DETAILS...
WEDNESDAY...
MUCH OF THE DAY WEDNESDAY WILL END UP DRY WITH A WEAK RIDGE OF HIGH
PRESSURE IN PLACE...BUT MAY HAVE SOME PATCHY FOG EARLY IN THE
MORNING. OTHERWISE...TEMPS ARE A BIT TRICKY AS AMOUNT OF BREAKS IN
THE CLOUDS AND WIND DIRECTION SOMEWHAT UNCERTAIN. AREAS INLAND FROM
THE COAST MAY SEE HIGHS IN THE UPPER 50S TO THE LOWER 60S.
HOWEVER...WEAK GRADIENT WILL PROBABLY ALLOW FOR SEA BREEZES AND
COOLER TEMPS ON THE IMMEDIATE COAST ESPECIALLY DURING THE AFTERNOON.
WEDNESDAY NIGHT...
A SHORTWAVE APPROACHING FROM THE WEST WILL INDUCE A BURST OF MID
LEVEL INSTABILITY...RESULTING IN A PERIOD OF PERIOD SHOWERS SWEEPING
ACROSS THE REGION FROM WEST TO EAST. SHORTWAVE IS FAIRLY
PROGRESSIVE...SO RAIN SHOULD GENERALLY LAST JUST 3 TO 5 HOURS IN A
GIVEN LOCATION. LOW TEMPS MAINLY IN THE 40 TO 45 DEGREE RANGE.
THURSDAY...
INTERESTING SETUP ACROSS SOUTHERN NEW ENGLAND. SCATTERED SHOWERS
WITH THE INITIAL SHORTWAVE SHOULD BE OFF THE COAST BY DAYBREAK. MUCH
OF THE MORNING SHOULD BE DRY WITH AT LEAST A PERIOD OF PARTIAL
SUNSHINE...WHICH SHOULD BE ENOUGH FOR AFTERNOON HIGHS IN THE UPPER
50S TO THE LOWER 60S. THE NEXT SHORTWAVE/COLD POOL ALOFT WILL BE
APPROACHING FROM THE WEST WITH 500 MB TEMPS DROPPING BELOW -30C.
THIS WILL INDUCE VERY STEEP MID LEVEL LAPSE RATES AROUND 8C/KM AND
TOTAL TOTALS NEAR 60. THERE MAY BE CLOSE TO 500 J/KG OF SURFACE
BASED CAPE...WHICH IS QUITE IMPRESSIVE FOR THIS TIME OF YEAR. THE
ISSUE IS WITH WESTERLY FLOW JUST OFF THE DECK THE ATMOSPHERE WILL BE
DRYING OUT AND THERE IS NOT MUCH FORCING IN THE LOW LEVELS FOR
CONVERGENCE.
WITH ALL THAT SAID...EXPECT TO SEE AT LEAST SOME SCATTERED SHOWERS
DEVELOP THU AFTERNOON. IF ENOUGH FORCING AND LOW LEVEL MOISTURE
REMAINS...ISOLATED THUNDER WILL BE POSSIBLE WITH SOME SMALL
HAIL/GRAUPEL AND GUSTY WINDS. LOW CONFIDENCE ON WHAT UNFOLDS AT THIS
POINT...BUT CERTAINLY SOMETHING TO WATCH.
FRIDAY...
A STRONG COLD FRONT WILL CROSS THE REGION ON FRIDAY BRINGING THE
COLDER WEATHER THAN WE HAVE SEEN IN QUITE SOMETIME. THE FRONT WILL
LIKELY BE ACCOMPANIED BY A BAND OF SCATTERED RAIN SHOWERS. LOW RISK
IT MAY BECOME COLD ENOUGH FOR SOME LOCATIONS TO SEE PTYPE END AS A
BIT OF SNOW SHOWERS LATE FRI...BUT SHOULD NOT AMOUNT TO MUCH EVEN IF
IT HAPPENS.
SATURDAY THROUGH MONDAY...
THE BIGGEST UNCERTAINTY IS DO WE SEE A SIGNIFICANT STORM WITH
RAIN...SNOW AND/OR ICE SOMETIME SUNDAY INTO MONDAY. GIVEN THIS IS
NEARLY 5 TO 6 DAYS INTO THE FUTURE...CONFIDENCE IS QUITE LOW AS TO
WHAT WILL UNFOLD...AS THERE ARE A LOT OF MOVING PARTS. IT WILL
ULTIMATELY COME DOWN TO TIMING AND JUST NOW NORTHERN AND SOUTHERN
STREAM ENERGY INTERACT. GIVEN THE TIME RANGE ITS JUST IMPOSSIBLE TO
SAY MUCH MORE AT THIS POINT.
THERE ARE 3 BASIC SCENARIOS AT THIS POINT. THE FIRST IS THAT THE
STORM PASSES HARMLESSLY OUT TO SEA WITH LITTLE IF ANY PRECIPITATION.
THE SECOND IS THE STORM TRACKS INSIDE THE BENCHMARK BRINGING A LATE
SEASON SNOWFALL TO MUCH OF THE REGION...WITH THE HEAVIEST NEAR THE I-
95 CORRIDOR. THE THIRD IS THAT THE STORM HUGS THE COAST RESULTING IN
MAINLY RAIN ALONG THE COASTAL PLAIN WITH SOME SNOW/ICE BACK ACROSS
THE INTERIOR.
WE WILL JUST HAVE TO KEEP ALL OPTIONS ON THE TABLE AT THIS POINT.
WOULD NOT BE SURPRISED TO SEE THE MODELS FLOP AROUND ON THIS
POTENTIAL OVER THE NEXT FEW DAYS.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TONIGHT/...
15Z UPDATE...
TODAY...HIGH CONFIDENCE.
AREAS OF BR/FG WITH -DZ MUCH OF TODAY. MVFR-LIFR MIX WITH WORST OF
CONDITIONS ANTICIPATED OVER E NEW ENGLAND WITH ONSHORE FLOW. A
GRADUAL IMPROVEMENT W TO E TOWARDS EVENING. ONSHORE NE FLOW RELAXES
WITH MORE N FLOW ACROSS THE INTERIOR. GUSTS DROP OFF.
TONIGHT...MODERATE CONFIDENCE.
PATCHY BR/FG WITH -DZ PERSIST OVER THE E-HALF OF NEW ENGLAND WHILE
CLEARING OVERNIGHT TO THE W. WITH LIGHT N WINDS THERE IS THE POTENTIAL
FOR DENSE FOG THROUGHOUT THE CT RIVER VALLEY. IFR-VLIFR PLAUSIBLE
TO THE W WITH MVFR-IFR TO THE E.
KBOS TERMINAL...
WILL HOLD -DZ WITH BR THROUGH OVERNIGHT WITH A GRADUAL IMPROVING
TREND INTO WEDNESDAY MORNING. LESSER CONFIDENCE OF FOG DEVELOPMENT.
KBDL TERMINAL...
SOCKED IN AS OF 14Z BUT SHOULD GRADUAL IMPROVE INTO THIS EVENING.
EXPECT CLEARING OVERNIGHT UNDER LIGHT WINDS WHICH IF CONDITIONS
ARE RIGHT WOULD PROMOTE IFR-LIFR DENSE FOG DEVELOPMENT. MODERATE
RISK AT THIS TIME.
OUTLOOK /WEDNESDAY THROUGH SATURDAY/...
WEDNESDAY AND WEDNESDAY NIGHT...MODERATE CONFIDENCE.
OTHER THAN SOME PATCHY FOG EARLY IN THE MORNING EXPECT VFR
CONDITIONS THROUGH MOST OF THE DAY...BUT A PERIOD OF MVFR
CIGS/VSBYS LIKELY AT NIGHT IN A PERIOD OF RAIN SHOWERS.
THURSDAY...MODERATE CONFIDENCE.
VFR BUT BRIEF MVFR CONDITIONS ARE POSSIBLE IN THE AFTERNOON IN
SCATTERED SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM OR TWO.
FRIDAY...MODERATE CONFIDENCE.
VFR BUT A PERIOD OF SCT -SHRA MAY RESULT IN BRIEFLY LOWER
CONDITIONS. LOW RISK PTYPE ENDS AS A FEW SNOW SHOWERS LATE FRI.
SATURDAY...HIGH CONFIDENCE.
VFR.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TONIGHT/...HIGH CONFIDENCE.
10 AM UPDATE...
COASTAL LOW SWEEPING NANTUCKET INTO THE GULF OF MAINE TODAY. E/NE
WINDS ALREADY DIMINISHING SW TO NE. GALES DROPPING OFF TO SMALL
CRAFT ADVISORIES WHICH IS LIKELY THEN TO BE CONVERTED FOR THREATS
DUE TO HAZARDOUS SEAS. SEAS 10 TO 12 FEET ON THE OUTER WATERS.
WINDS OVERNIGHT WILL BACK OUT OF THE N WHILE BECOMING LIGHT WITH
THE CONTINUED DEPARTURE OF THE COASTAL LOW AND HIGH PRESSURE
SETTLING IN FROM THE W.
OUTLOOK /WEDNESDAY THROUGH SATURDAY/...
WEDNESDAY AND THURSDAY...MODERATE CONFIDENCE.
SMALL CRAFTS CONCLUDING AS WINDS DIMINISH AND SWELL SUBSIDE.
HOLDING LONGEST OVER E OUTER WATERS INTO THURSDAY MORNING.
FRIDAY AND SATURDAY...MODERATE CONFIDENCE.
A COLD FRONT CROSSES THE REGION FRIDAY. THIS WILL LIKELY RESULT
IN NORTHWEST WIND GUSTS OF 20 TO 25 KNOTS DEVELOPING FRIDAY AND
CONTINUING INTO SATURDAY IN THE COLD AIR ADVECTION PATTERN. SMALL
CRAFT HEADLINES WILL LIKELY BE NEEDED FOR SOME WATERS AT LEAST FOR
PART OF THE TIME.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND ADVISORY UNTIL 11 AM EDT THIS MORNING FOR MAZ022>024.
RI...NONE.
MARINE...GALE WARNING UNTIL 11 AM EDT THIS MORNING FOR ANZ231>234-255.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ230.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT WEDNESDAY FOR ANZ235-237-
256.
GALE WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ250-254.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR ANZ251.
&&
SYNOPSIS...FRANK/DOODY
NEAR TERM...FRANK/SIPPRELL
SHORT TERM...DOODY
LONG TERM...FRANK
AVIATION...FRANK/DOODY/SIPPRELL
MARINE...FRANK/DOODY/SIPPRELLHazardous weather outlook, Mar 15, 7:26 AM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 726 AM EDT TUE MAR 15 2016 CTZ002>004-MAZ002>021-026-RIZ001>008-161130- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 726 AM EDT TUE MAR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THURSDAY... THERE IS A LOW RISK FOR ISOLATED THUNDERSTORMS THURSDAY AFTERNOON WITH SMALL HAIL/GRAUPEL AND LOCALLY GUSTY WINDS. SUNDAY AND MONDAY... A COASTAL STORM MAY BRING RAIN...ICE AND/OR SNOW TO PORTIONS OF SOUTHERN NEW ENGLAND. HOWEVER...CONFIDENCE ON WHAT UNFOLDS IS QUITE LOW AND THE SYSTEM COULD EASILY PASS HARMLESSLY OUT TO SEA WITHOUT ANY PRECIPITATION AT ALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ022>024-161130- BARNSTABLE MA-DUKES MA-NANTUCKET MA- 726 AM EDT TUE MAR 15 2016 ...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SUNDAY AND MONDAY... A COASTAL STORM MAY BRING RAIN AND/OR SNOW TO PORTIONS OF SOUTHERN NEW ENGLAND SOMETIME SUNDAY INTO MONDAY. HOWEVER...CONFIDENCE ON WHAT UNFOLDS IS QUITE LOW AND THE STORM COULD JUST AS EASILY PASS HARMLESSLY OUT TO SEA WITHOUT ANY PRECIPITATION AT ALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>234-255-161130- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 726 AM EDT TUE MAR 15 2016 ...GALE WARNING IN EFFECT UNTIL 11 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW RISK FOR GALE FORCE WIND GUSTS SOMETIME SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ250-254-161130- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 726 AM EDT TUE MAR 15 2016 ...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW RISK FOR GALE FORCE WIND GUSTS SOMETIME SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-235>237-251-256-161130- BOSTON HARBOR-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 726 AM EDT TUE MAR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW RISK FOR GALE FORCE WIND GUSTS SOMETIME SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
Nearby
Small Craft Advisories in Massachusetts, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.